Quitting Oxycodone with Loperamide- My story begins... - Part 211

By Jungledog · Feb 16, 2015 · ·
  1. I have not been feeling well. I think my hormones might be screwy again although last time I checked they were ok. I am gaining weight for no reason. Pissing me off. Being great with my diet and exercising and gaining weight. So thinking my testosterone dropped again. Or my blood sugar is high. Neither of which do I want to deal with. Ugh. But compared to a year ago, I have energy and I am sleeping so I guess it is not all bad.

    I have been drowning in work so I have not had much time to post. I am slowly tapering the kratom. The pain has been better with the Cymbalta so perhaps I can go without kratom or opiates. Only way to know is to try!

    Smith, I was so happy to see your post!!! I miss you and LG, Hydroxyout, Mono, Bumble, Mel....I hope everyone is doing ok. I worry about each of you. It is weird how you connect with people here.

    Beach, how ya doing? Ready to taper with me? Or you still need to hold a bit?

    Sleepy, how are things with you? Your situation worries me. Stay safe.

    Kitts, how are you doing my friend? How is your taper?

    I promised a nutrition post and dropped the ball. I want to talk about healthy treats. My son's favorite thing is red beet chocolate cake. Unbelievably moist cake made with whole wheat, stevia, and yes, steamed pureed red beets. Hopefully I will have time later today to put a long post about it together for you all.

    For readers, keep pushing to get clean. It really is possible. Yes, it hurts but you get through it and get back to your life. Do not let the opiates win. If I can do this, you can too. Love to all! :)

Comments

  1. BeachWalk
    Sorry you're not feeling well JD. I'm sure it takes awhile for us all to get back to feeling good after being on these damn drugs for so long. Let's face it, most of us didn't feel physically well in the first place which is why we started taking them. Specifically, I'm referring to physical pain -- aside from emotional which is usually a given. I, too, feel like I should be back to my pre-opiate self weighing 20 pounds less but that ain't gonna happen for awhile. Either way, we are SO much better not shoving that synthetic poison in our bodies.

    I hear you on the weight issue. Being in the midst of menopause, the weight is harder and harder to keep off. Isn't that interesting men? It's true at least for a lot of us women. Some of my friends have blown up like balloons so there's got to be something to that. Also, it is harder for us to lose it seems the older we get. And that is really frustrating.

    I know when I take the Gabapentin it immediately makes me hungry. It's the craziest thing. So that might be adding to the weight issue. And, I have a theory that the kratom slows metabolism which can also make it harder to lose the lbs. But on the other hand, kratom acts like a diuretic to me so it really gets rid of water weight.

    Yes I will do a kratom taper with you. I've already decreased a bit from when I was in extreme opiate withdrawal, but I'd like to eventually eliminate it without sabotaging my good work of being off the oxycodone. Its been a little over 3 weeks oxy free.

    **Kratom and gabapentin are godsends when it comes to opiate withdrawal. And they are both helping my physical pain post-withdrawal too.**

    I will pass on the beet recipe, however, if you want to talk about chocolate helping opiate withdrawal I'm all ears.
  2. WaltSob
    My question if totally out of subject, but, as a french guy, i dont understand what does this expression, coming back really often here, means : "tapering off", "tapers"...
    Thanks for turnin on my light :)
  3. BeachWalk
    Bonjour WaltSob - Tapering is slowly reducing the amount of pills you are taking. It can also be called weaning, as in, decreasing your dosage slowly rather than stopping it all suddenly (also known as "going cold turkey"). So, for example, to taper would be decreasing a dosage from 40 mg of oxycodone to 30 mg the next week and so on until you get to a low dose and then stop. Many find it easier to quit drugs this way versus stopping all of it suddenly.

    Hope that made sense.
  4. Golddust Woman
    tHi JD,

    Sorry to hear you haven't been feeling well. I hope it isn't the AI acting up again. You have gone through a lot and maybe your body does still need catching up. I know all about the weight gain thing. I was on Paxil for a few years and kept gaining, and also retaining water which drove my BP up. One day I just said enough and asked my doctor to switch me to Prozac. I lost 5lbs. of water weight in one week and lost the other 15lbs. gradually over the next six months. I have also been on Lexapro and Wellbutrin in the past, but couldn't tolerate them for some reason. I know losing weight is so hard as we get older, but hang in there. I feel happiness is much more important:D then a few extra pounds. I am seriously thinking about taking Prozac again if I can just handle the jitters it gives at first. The only reason I lost weight was the benzo withdrawal and then the oxy. withdrawal.

    The beet cake sounds delicious. I think you spoke of this somewhere in your thread before. Anyhow, I hope you are feeling better since you posted.
  5. Loveluck29
    ^^hi jd :) I'm glad to hear you are doing well. I just wanted to chyme in on the weight gain issue. As gold dust touched on, are you sure it isn't the anti depressants? It sounds as though the weight gain started right about the time the anti-depressants would have come in to full affect. Please correct me if I'm wrong on that. I am currently on wellbutrin and cipralex. When I started the cipralex (ssri) a few years back I did have some issues with weight gain. It took a few months until my body got use to it. At this point I had to lose the 7 pounds or so I had gained. I didn't have any issues when I added the wellbutrin (sdri) last September though. I have also heard of others on ssri's complaining about weight gain. Do you think it could just be the cymbalta?
To make a comment simply sign up and become a member!